Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2014, 9:59 AM EDT for Wakulla County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 9:59 AM EDT (13:59 UTC)
- Expired
- Jun 12, 2014, 10:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS52 KTAE 121359 SVRTAE FLC129-121430- /O.NEW.KTAE.SV.W.0137.140612T1359Z-140612T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 959 AM EDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAKULLA COUNTY IN FLORIDA... THIS INCLUDES THE CITIES OF...SAINT MARKS...CRAWFORDVILLE... * UNTIL 1030 AM EDT * AT 955 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAWFORDVILLE...OR NEAR ARRAN... AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADEVILLE...BETHEL...WAKULLA SPRINGS...HYDE PARK...PORT LEON AND WAKULLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3010 8452 3023 8458 3031 8425 3013 8419 TIME...MOT...LOC 1358Z 249DEG 21KT 3016 8444 $$ 38-GODSEY
1 follow-up statement
433 WWUS52 KTAE 121424 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1024 AM EDT THU JUN 12 2014 FLC129-121434- /O.EXP.KTAE.SV.W.0137.000000T0000Z-140612T1430Z/ WAKULLA FL- 1024 AM EDT THU JUN 12 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKULLA COUNTY WILL EXPIRE AT 1030 AM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3010 8452 3023 8458 3030 8425 3013 8419 TIME...MOT...LOC 1424Z 249DEG 21KT 3021 8427 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:06 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 6:06 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 AM EDT Thu Jun 12 2014
.Aviation...
[Through 12z Friday] Mainly VFR conditions will prevail. Scattered
convection is expected this morning through this afternoon with
the best chance at TLH and VLD and lower chances farther to the
west.
&&
.Prev Discussion [247 AM EDT]...
.Near Term [Through Today]...
The current analysis shows an upper level trough pushing through
the forecast area with much drier air at upper levels over the
western half of the area. This is expected to suppress convection
today over the western half of the area with only low PoPs there.
Farther east and south, there still appears to be enough moisture
and forcing for a better chance of convection, with the highest
coverage expected across the southeast big bend. This is in
agreement with the latest CAM ensemble. Afternoon highs in the
upper 80s to lower 90s are likely across the area.
.Short Term [Tonight Through Saturday]...
Weakening upper trough axis will slide east of the forecast area
overnight tonight. Any remaining convection this evening should be
confined to the far eastern zones. Another shortwave is forecast
to dig into the base of the broad eastern CONUS trough on Friday,
leading to an increase in afternoon and evening convection,
especially west of the Apalachicola River where highest PoPs are
expected. The aforementioned shortwave is forecast to transition
into a cutoff low by Saturday as heights rise over the Ohio
Valley. With the cutoff low situated over the northeastern Gulf
Coast, expect to see an enhancement of the typical seabreeze
convection for Saturday. Given the expected coverage of afternoon
showers and thunderstorms, high temps will likely be at or a
little below normal for Friday and Saturday.
.Long Term [Saturday Night Through Thursday]...
Wet scenario to continue into extended period. The larger scale
pattern shows a mid level trough moving into the Lower MS Valley
with this feature developing into a low over MS on Sat. A surface
ridge will remain south of the area through the period. This will
increase onshore (mainly SW) flow across Gulf region. The
approaching low will most likely stall out bringing cloud cover
and rain Friday night until Tuesday with the support of an upper
level trough. This pattern is indicative of higher than typical
rain chances for the region. By Wednesday high pressure will
return bringing a drier weather pattern.
.Marine...
Winds near or just below exercise caution levels will continue
through this evening before the pressure gradient weakens. Winds
and seas will diminish Friday and remain minimal through the
weekend.
.Fire Weather...
No big fire weather concerns are expected through the next several
days. Dispersions may climb above 75 this afternoon over most of the
area away from the coast.
.Hydrology...
All area rivers are below flood stage. An upper level trough will
bring scattered rain chances for the region through the weekend.
While locally heavy rain will be possible, significant impacts on
river levels are not anticipated.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 91 71 90 69 88 / 50 30 40 30 50
Panama City 87 74 87 71 87 / 40 10 40 30 50
Dothan 89 70 91 69 90 / 20 20 50 40 50
Albany 90 69 91 69 90 / 30 20 30 30 50
Valdosta 93 69 90 68 87 / 50 30 40 30 50
Cross City 88 70 89 68 88 / 60 30 30 30 50
Apalachicola 86 75 87 71 85 / 60 10 40 30 50
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk through this evening for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...CAMP
LONG TERM...MCDERMOTT
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT/CAMPIn the hours before
Special weather statement, Jun 12, 8:38 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 838 AM EDT THU JUN 12 2014 FLZ014-015-026-121315- INLAND GULF FL-INLAND FRANKLIN FL-LIBERTY FL- 838 AM EDT THU JUN 12 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST FRANKLIN...EASTERN GULF AND SOUTHWEST LIBERTY COUNTIES... * UNTIL 915 AM EDT/815 AM CDT/ AT 734 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF PORT ST. JOE...OR NEAR DALKEITH... MOVING EAST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3016 8496 2993 8482 2986 8517 3001 8526 TIME...MOT...LOC 1238Z 248DEG 27KT 2997 8514 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:41 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 20 hr |
| Jun 12, 8:38 AM EDT | Special Weather Statement | TAE | Gulf | 37 min |
| Jun 12, 9:12 AM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 48 min |
| Jun 12, 10:09 AM EDT | Special Weather Statement | TAE | Leon | 66 min |
| Jun 12, 11:04 AM EDT | Special Weather Statement | TAE | Jefferson | 56 min |
| Jun 12, 11:21 AM EDT | Special Weather Statement | TAE | Leon | 24 min |
| Jun 12, 11:41 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 34 min |
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.